MAUDE Adverse Event Report: COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA

COVIDIEN NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER; CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Model Number AB14W060200150
Medical Device Problem Codes Burst Container or Vessel (1074); Difficult to Remove (1528); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Obstruction/Occlusion (2422); Unspecified Tissue Injury (4559)
Date of Event 04/22/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
Physician attempted to use a nanocross elite pta balloon with a 6fr non-medtronic sheath and 0.014 guidewire during treatment of a 330mm fibrous cto (chronic total occlusion-100%) in the patient¿s mid right superficial femoral artery (sfa) and common iliac artery.Moderate vessel calcification and tortuosity are reported.Artery diameter reported as 6mm.Hep saline and contract mixture were used for balloon inflation.There was no damage to the product packaging.No issues were noted when removing the device from the hoop/tray.Ifu was followed and the device was prepped without issue.Pre-dilation was performed with a 3mm nanocross and atherectomy was performed.Following this the nanocross elite balloon was inserted.The device was not passed through a previously deployed stent.No resistance was noted during advancement.The distal segment was ballooned first followed by 2 more inflations proximal to the first inflation.The final inflation using the balloon included the ostial sfa.A balloon burst is reported to have occurred on 4th final inflation.Just after the takeoff of the sfa, the balloon met a resistant segment which is where it is suspected the burst occurred.The burst was on the proximal edge based on visualization of inflation on imaging.Contrast was seen hanging up in that area.Upon withdrawing the balloon into the sheath, resistance was met.All attempts to withdraw or snare the balloon segments failed and the catheter broke, leaving the balloon still in the patient.While trying to retrieve and snare the balloon, the sheath was withdrawn into the left common iliac artery.Vessel occlusion is reported due to the burst.At that point the decision was made to send the patient out for surgical removal of fragments.Procedure was successful.The patient is recovering from the surgical procedure.The patient¿s condition is reported to be good.No further injury reported.
 
Additional Manufacturer Narrative
Image review images shows the possible target lesion (sfa) with what appears to be a guidewire going through a pta device in the lesion.Images shows a calcified lesion with possibly cto-100% as reported in the event description.Images show an atherectomy device in vitro with biologics and plaque on a blue cloth.Unclear images show possibly of a guidewire and an atherectomy device within the lesion.An image shows the target lesion with an unknown device adjacent to the lesion.Possible inflated balloon.Images shows what appears to be an inflated balloon in the target lesion.Images appears to show a guidewire exiting out of a detached pta balloon.Images show a snare is seen exiting out of a possible sheath device attempting to retrieve the detached balloon.An image show the detached distal end of the catheter is seen being retrieved into a sheath device.Device evaluation device returned with a detachment at the proximal balloon bond and the detached balloon was not returned.The distal shaft was stretched and detached at the distal end.Visual inspection under the microscope shows the detachment sites more clearly with frayed edges visible.No functional testing could be carried out due to the condition of the returned device.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
NANOCROSS ELITE 0.14 OTW PTA DILATATION CATHETER
Common Device Name
CATHETER, ANGIOPLASTY, PERIPHERAL, TRANSLUMINA
Manufacturer (Section D)
COVIDIEN
4600 nathan lane north
plymouth MN 55442
MDR Report Key11775936
Report Number2183870-2021-00161
Device Sequence Number3437523
Product Code LIT
UDI-Device Identifier00763000110529
UDI-Public00763000110529
Combination Product (Y/N)N
Initial Reporter StateIA
Initial Reporter CountryUS
PMA/510(K) Number
K132777
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 07/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/04/2023
Device Model NumberAB14W060200150
Device Catalogue NumberAB14W060200150
Device Lot NumberB112465
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/05/2021
Initial Date Received by Manufacturer 04/26/2021
Supplement Date Received by Manufacturer07/09/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date07/12/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR